Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should the ER be visited for confusion and behavioural changes after taking Augmentin?

My son Is 3 1/2 and was prescribed Augmentin for reoccurring strep. Took one dose 5 hrs ago and has been crying out in his sleep he talks to us but never fully wakes up. Acts as if something is after him. agitation, confusion, unusual thoughts or behavior is a side effect of the antibiotic. Should I take him to the e.r?
Wed, 27 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Yes please take him to the er as this could be due to dehydration or a rare side effect of the antibiotic.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I woke up this morning and behind my left ear was sore and swollen I went to the er and they gave me augmentin, he said I had a mastoid infection I came home took my med. fell asleep and just woke up with an extreamly sore through it hurts to talk... Should I go back or will this med help I am 23 year old female, weight is 130

doctor1 MD

Repeated Widal test result of s typhi th 320 even after taking the following antibiotics; rocephin, augmentin, flagyl, ciprotab, each for 7 days with no change. Blood culture negative, so is stool and urine culture. Wat should I do? It s been going on for 4 months now.

doctor1 MD

hi had augementin amxycilin rash . red hives , after taking augementin 2-1/2 days ... went to doc and he change me with different non penicilin... but iam still havin rash ... some time go and sometime rash comes back different place.. also had eay lids swollen an lips .... no toung swollen or chest breathing problem. do i need to stop all the antibiotic... i gettin because havin phlegm chest